Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 79, NWS Boston/Norton, MA

June 16, 2011

NWS Boston/Norton, MA issued this small craft advisory at Jun 16, 2011, 4:09 PM EDT. It took effect at Jun 17, 2011, 10:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2011, 4:09 PM EDT (20:09 UTC)
In effect from
Jun 17, 2011, 10:00 AM EDT
Expired
Jun 18, 2011, 3:28 AM EDT
In force
17 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WHUS71 KBOX 162009
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT THU JUN 16 2011

ANZ255-256-170415-
/O.NEW.KBOX.SC.Y.0079.110617T1400Z-110618T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
409 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY. 

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
204 
WHUS71 KBOX 170328
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1128 PM EDT THU JUN 16 2011

ANZ255-256-171130-
/O.CON.KBOX.SC.Y.0079.110617T1400Z-110618T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1128 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
FRIDAY. 

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
345 
WHUS71 KBOX 170740
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
340 AM EDT FRI JUN 17 2011

ANZ231>234-236-171545-
/O.EXB.KBOX.SC.Y.0079.110617T1600Z-110617T2200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
NARRAGANSETT BAY-
340 AM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-171545-
/O.EXT.KBOX.SC.Y.0079.110617T1400Z-110618T0900Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
340 AM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
5 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING
TO 5 AM EDT SATURDAY. 

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
605 
WHUS71 KBOX 171441
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1041 AM EDT FRI JUN 17 2011

ANZ255-256-172245-
/O.CON.KBOX.SC.Y.0079.000000T0000Z-110618T0900Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1041 AM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-236-172200-
/O.CON.KBOX.SC.Y.0079.110617T1600Z-110617T2200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
NARRAGANSETT BAY-
1041 AM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* WINDS AND SEAS...SOUTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
451 
WHUS71 KBOX 172300
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
700 PM EDT FRI JUN 17 2011

ANZ255-256-180700-
/O.EXT.KBOX.SC.Y.0079.000000T0000Z-110618T1000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
700 PM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
SATURDAY. 

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
453 
WHUS71 KBOX 180302
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1102 PM EDT FRI JUN 17 2011

ANZ255-256-181000-
/O.CON.KBOX.SC.Y.0079.000000T0000Z-110618T1000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1102 PM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
488 
WHUS71 KBOX 180728
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
328 AM EDT SAT JUN 18 2011

ANZ255-256-181530-
/O.CAN.KBOX.SC.Y.0079.000000T0000Z-110618T1000Z/
/O.NEW.KBOX.SW.Y.0028.110618T0728Z-110618T1800Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
328 AM EDT SAT JUN 18 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT
THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ235-237-181530-
/O.NEW.KBOX.SW.Y.0028.110618T0728Z-110618T1800Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
328 AM EDT SAT JUN 18 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT
THIS AFTERNOON. 

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 3:56 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 16, 3:56 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EDT THU JUN 16 2011

.SYNOPSIS...
UNSETTLED WEATHER IS EXPECTED AT TIMES FRI/SAT WITH SCATTERED
SHOWERS/THUNDERSTORMS.  MAINLY DRY AND PLEASANT WEATHER SHOULD
RETURN SUN/MON AS WEAK HIGH PRESSURE BUILDS OVER THE REGION.
HUMIDITY LEVELS WILL LIKELY INCREASE BY THE MIDDLE TO LATE PART OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
200 PM UPDATE...DIURNAL CUMULUS CLOUDS HAVE DEVELOPED ACROSS S NH/W
MA WITH A THIN VEIL OF HIGH CIRRUS CLOUDS SLOWLY WORKING ACROSS
SOUTHERN AREAS THIS AFTERNOON. DEWPTS CONTINUE TO BE A STICKY
POINT...DROPPING IN SOME AREAS WHILE ACTUALLY RISING IN OTHERS. MOS
GUIDANCE SUITE NOT HANDLING THIS WELL...SO HAVE BEEN UPDATING BY
HAND ON THE GRIDS. ALSO NOTING AN ISOLD TSTM SW OF ALBANY AS WELL AS
A FEW SHOWERS/TSTMS ACROSS SW ME. LOOKS LIKE THE REGION IS
SANDWICHED IN DRY WEATHER AS HIGH PRES BUILDS ACROSS.

TEMPS HAVE REBOUNDED NICELY FROM THE COOL READINGS EARLY THIS
MORNING ESPECIALLY ACROSS WESTERN VALLEY LOCATIONS AND ARE PRETTY
MUCH ON TARGET.

1040 AM UPDATE...STILL NOTING A POCKET OF LOW CLOUDS ACROSS CENTRAL
CT VALLEY ACROSS SW NH INTO CENTRAL FRANKLIN/HAMPSHIRE COUNTIES.
TEMPS HAVE BEEN HELD BACK ACROSS CT VALLEY DUE TO THE CLOUDS...
THOUGH STARTING TO RESPOND AS CLOUD BREAK UP. ALSO NOTED DEWPTS ARE
HIGHER THAN FORECAST AND NOT FALLING BACK AS MODELS HAVE TRENDED
THIS MORNING. MADE MAJOR ADJUSTMENTS TO THE DEWPTS...BUT DO THINK
THEY WILL BRIEFLY DROP AROUND MID TO LATE AFTERNOON.

EXPECT MAINLY CLEAR SKIES EXCEPT FOR SOME HIGH CLOUDS STARTING TO
WORK INTO CT AHEAD OF APPROACHING SYSTEM. ALSO MADE ADJUSTMENTS TO
TEMPS ACROSS WESTERN AREAS. STILL THINK THAT TEMPS WILL REBOUND TO
THE 80S FOR MOST AREAS...BUT WILL NEED TO MONITOR ACROSS CT VALLEY
OF MA/NH FOR ADJUSTMENTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
TONIGHT...
AFTER A MOSTLY CLEAR EVENING...CLOUD COVER TO BEGIN BUILDING
OVER FROM SW TO NE IN ADVANCE OF CUTOFF MOVING E FROM THE GREAT
LAKES AND ATTENDANT SFC WARM FRONT. DUE TO CONVERGENT FLOW
ALOFT...COUPLED WITH ENERGY PUSHING DOWN FROM NRN QC AND LABRADOR
/AND SLOW MOVING MID LVL RIDGE/ SUSPECT MUCH OF THE ENERGY FROM
THESE TWO FEATURES WILL WASH OUT AS IT APPROACHES THE
SUBSIDENCE/DRIER AIR. THEREFORE...CONTINUE TO SLOW PROGRESSION OF
POPS INTO THE CWA UNTIL AFTER 06Z TIMEFRAME. AT THIS POINT THE
FOCUS LIES ON AN H925 TO H85 SLY LLJ ASSOCIATED WITH THE SFC AND
LLVL WARM FRONTS. SUSPECT THAT PRECIP ACTIVITY N OF THE WEAKENING
SFC LOW WILL DIMINISH...GIVING WAY TO MOIST LIFT PROVIDED BY THE
LLJ. THEREFORE...WILL TREND HIGHEST /IN THIS CASE LIKELY/ POPS
TOWARD THE S AND W TOWARD 12Z WITH THE INCOMING LLJ. FOR
NOW...HAVE ONLY MENTIONED AN ISOLATED CHANCE FOR TS...AS THE
COLUMN STABILIZES SOMEWHAT PRIOR TO THE WARM FRONT ARRIVAL.
HOWEVER...WITH LAPSE RATES HOVERING AROUND 6C/KM AND AN INCOMING
LLJ...A RUMBLE OF THUNDER CANNOT BE RULED OUT.

OVERNIGHT MINS WILL LIKELY BE WARM COMPARED TO PREVIOUS NIGHTS
DUE TO HIGHER DEWPTS AND MORE CLOUD COVER. ALSO...EXPECT SOME FOG
AND STRATUS DEVELOPMENT ALONG THE S SHORE OF RI...CAPE AND ISLANDS
AS THE FLOW TURNS SLY AND MARINE STRATUS SETS UP.

FRIDAY...
WITH SFC WARM FRONT SHIFTING TOWARD THE N AND E AND H5 COLD POOL
CENTERED ALMOST DIRECTLY OVER SNE AROUND 00Z...CONDITIONS LOOK
GOOD FOR DESTABILIZATION DURING THE HEAT OF THE DAY FRIDAY. THE
PRIMARY ISSUE LOOKS TO BE PDS OF HEAVY RAINFALL IN ANY CONVECTION
AS THE COLUMN IS PROGGED TO BE NEARLY SATURATED BY VARIOUS MODELS.
THEREFORE...CAPE PROFILES ARE SKINNY WITH A VERY HIGH WARM CLOUD
DEPTH OF AROUND 10KFT. SLY LLJ PERSISTS OVER THE REGION AS
WELL...FURTHER ADDING TO THE FLUX OF MOISTURE OVER THE REGION. THE
KEY WILL BE WHETHER THERE IS A BREAKOUT IN THE CLOUDS ALLOWING LLVL
TEMPS TO INCREASE AND FURTHER STEEPENING LAPSE RATES. FOR
NOW...CURRENT THINKING SUGGESTS THERE WILL BE A SIGNIFICANT AMOUNT
OF CLOUDINESS TO START THE DAY...WHICH WILL KEEP SFC TEMPS LOWER.
WILL SUGGEST SOME THUNDER...BUT HOLD OFF ON ANY ENHANCED WORDING
GIVEN THE NATURE OF THREAT ATTM.

TEMPS WILL LIKELY BE A BIT COOLER EVEN WITH INCREASING DEWPTS AND
SLY FLOW DUE TO CLOUD COVER. MET AND MAV BOTH SUGGEST MID TO UPPER
70S WHICH MAY BE REASONABLE...SAVE FOR ANY LOCATIONS THAT BREAK
OUT INTO THE SUN.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

HIGHLIGHTS...
 *SCT SHOWERS/THUNDERSTORMS MAINLY SAT AFTERNOON/EARLY EVENING
 *MAINLY DRY WEATHER WITH PLEASANT TEMPS/HUMIDITY LEVELS SUN/MON
 *INCREASING HUMIDITY LEVELS BY THE MIDDLE TO END OF NEXT WEEK

DETAILS...

SATURDAY...
ALTHOUGH THE MAIN SHORTWAVE WILL HAVE MOVED EAST OF THE REGION...500
MB TEMPERATURES REMAIN COLD BETWEEN -11C AND -13C.  WHILE MUCH OF
THE DAY WILL FEATURE PARTLY SUNNY SKIES...THE COLD AIR ALOFT WILL
RESULT IN MLCAPES AROUND 400 TO 800 J/KG.  THIS SHOULD BE ENOUGH TO
TRIGGER MAINLY AFTERNOON/EARLY EVENING SCATTERED SHOWERS AND
THUNDERSTORMS.  WEAK WIND FIELDS AND LIMITED INSTABILITY WILL
PROBABLY KEEP MOST OF THE ACTIVITY BELOW SEVERE LIMITS...BUT AN
ISOLATED SEVERE HAIL REPORT CAN NOT BE RULED OUT.  LOCALLY HEAVY
RAINFALL AND PEA SIZE HAIL WILL LIKELY BE THE MAIN THREATS WITH THE
ACTIVITY.  THE BEST CHANCE FOR THIS MAY END UP ACROSS EAST CENTRAL
MA NEAR THE SEA BREEZE FRONT.

AS FOR HIGH TEMPERATURES ON SAT...HIGHS WILL MAINLY BE WELL INTO THE
70S TO LOWER 80S ALTHOUGH IT WILL BE COOLER ALONG THE IMMEDIATE
COAST.

SUNDAY AND MONDAY...
THE CLOSED UPPER LEVEL LOW WILL BE LIFTING FURTHER EAST INTO THE
CANADIAN MARITIMES.  THIS SHOULD YIELD MAINLY A DRY NORTHWEST FLOW
ALOFT AND AT THE SURFACE SUN AND MON.  THERE IS A LOW PROBABILITY
THAT AN MCS COULD CLIP THE WESTERN AND SOUTHERN PORTIONS OF OUR
REGION SOMETIME SUNDAY INTO SUNDAY NIGHT.  WILL INCLUDE SOME SLIGHT
CHANCE POPS AT THIS TIME ACROSS OUR WESTERN/SOUTHERN ZONES...BUT
FEEL THE MAJORITY IF NOT ALL OF THE MCS SHOULD GENERALLY PASS TO OUR
SOUTH AND WEST WHERE THE BETTER INSTABILITY RESIDES.
HOWEVER...LATER SHIFTS WILL HAVE TO KEEP ALERT THAT THIS DOES NOT
TREND FURTHER NORTH WHICH COULD MEAN A WETTER PERIOD OF WEATHER THAN
IS CURRENTLY BEING FORECAST.  OTHERWISE...EXPECT HIGHS WELL INTO THE
70S TO LOWER 80S WITH COMFORTABLE HUMIDITY LEVELS.

TUESDAY THROUGH THURSDAY...
UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST WILL BUILDING
NORTHWARD OVER THIS TIME.  THIS WILL ALLOW HUMIDITY LEVELS TO BE
ON THE INCREASE.  LOW CONFIDENCE ON PRECIPITATION POTENTIAL THIS FAR
OUT AND ESPECIALLY WITH EVERYTHING BEING CONVECTIVELY DRIVEN THIS
TIME OF YEAR.  MUCH OF THE TIME WILL BE DRY...BUT THERE WILL BE
INCREASING CHANCES OF CONVECTION ESPECIALLY TOWARDS THURSDAY WITH
INCREASING HUMIDITY/INSTABILITY ACROSS THE INTERIOR. WILL INCLUDE
SOME CHANCE POPS TO COVER THIS POTENTIAL.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...HIGH CONFIDENCE FOR VFR CONDITIONS. HIGH THIN CLOUDS
TO WORK ACROSS CT/RI...WHICH WILL CONTINUE TO WORK NE. W-SW WINDS UP
TO 10 KT ACROSS THE INTERIOR...OCCASIONALLY UP TO 15 KT ALONG THE S
COAST...WHICH SHOULD START TO DIMINISH BY AROUND SUNSET.

TONIGHT...HIGH CONFIDENCE FOR VFR THROUGH MOST OF THE NIGHT. EXPECT
HIGH CLOUDS ACROSS MOST OF THE REGION BY AROUND 04Z...THEN MID LEVEL
CLOUDS WILL PUSH INTO THE CT VALLEY AFTER 06Z. MAY START TO SEE
LOCAL MVFR VSBYS IN PATCHY FOG AND SCT SHOWERS ACROSS CENTRAL AND
WESTERN AREAS AFTER 06Z.

FRIDAY...MEDIUM CONFIDENCE. VFR CONDITIONS EARLY WILL GIVE WAY TO
MVFR AND EVEN LOCALIZED IFR IN -SHRA AND SCT TSTMS MAINLY ACROSS
CENTRAL AND WESTERN AREAS. BEST CHANCE FOR TSTMS WILL BE OVER THE
INTERIOR DURING THE AFTERNOON AND EVENING. S WINDS MAY GUST TO 25 KT
OVER SE MA AND RI TERMINALS.

KBOS TERMINAL...HIGH CONFIDENCE VFR THROUGH FRIDAY MORNING...THEN
MAY LOWER TO MVFR AT TIMES FRIDAY AFTERNOON IN SCT SHOWERS. STILL DO
NOT EXPECT SEA BREEZE TO DEVELOP AS W-SW WINDS REMAIN STRONG ENOUGH
TO HOLD IT AT BAY.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY AND SATURDAY NIGHT...MEDIUM CONFIDENCE.  VFR CONDITIONS
EXPECTED THE MAJORITY OF THE TIME...BUT A BRIEF PERIOD OF
LOCALIZED MVFR-IFR CONDITIONS ARE POSSIBLY MAINLY SATURDAY
AFTERNOON/EARLY EVENING IN SCT SHOWERS/THUNDERSTORMS.

SUNDAY THROUGH TUESDAY...MEDIUM CONFIDENCE IN MAINLY VFR CONDITIONS.

&&

.MARINE...
THIS AFTERNOON AND TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW
SMALL CRAFT THRESHOLDS. EXPECT THAT WINDS WILL SHIFT FROM THE W TO
MORE SLY TONIGHT.

FRIDAY...SCA MAY BE NEEDED AS LLJ FORCES BUILDING S SWELL
BEGINNING S OF LONG ISLAND THEN REACHING WATERS S OF NEW ENGLAND
BY AFTERNOON. SEAS MAY REACH 5 TO 6 FT AT THAT TIME. WHILE IT
LOOKS LIKE MIXING OF 25 KT GUSTS IS UNLIKELY DURING THE DAY...AN
OCCASIONAL GUST TO 25 KT CANNOT BE RULED OUT.

OUTLOOK...SATURDAY THROUGH TUESDAY...

LINGERING SOUTHERLY SWELL ACROSS THE SOUTHERN WATERS MAY RESULT IN
THE NEED FOR SCA FOR HAZARDOUS SEAS SATURDAY INTO A PORTION OF
SATURDAY NIGHT.  OTHERWISE...A RATHER WEAK PRESSURE GRADIENT SHOULD
KEEP WINDS AND SEAS BELOW SCA THRESHOLDS.

&&

.TIDES/COASTAL FLOODING...
ANOTHER ASTRONOMICAL HIGH TIDE IS EXPECTED TONIGHT BETWEEN 11PM
AND MIDNIGHT. WHILE THIS TIDE IS CURRENTLY EXPECTED TO BE LOWER
THAN PREVIOUS TIDES...FLOW IS GENERALLY OFFSHORE AND SWELL IS
EXPECTED TO BE WEAK...CANNOT RULE OUT SOME MINOR SPLASHOVER AND
BEACH EROSION AROUND THE TIME OF HIGH TIDE TONIGHT. WILL ONCE
AGAIN HIGHLIGHT THE POSSIBILITY IN THE HWO...BUT IT IS UNLIKELY
THAT A STATEMENT WILL BE NEEDED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK
NEAR TERM...WTB/EVT
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...EVT/FRANK
MARINE...WTB/FRANK
TIDES/COASTAL FLOODING...DOODY
Hazardous weather outlook, Jun 16, 4:22 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
422 AM EDT THU JUN 16 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
422 AM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-170830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
422 AM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.